Compound W on healthy skin, white and hurting.?

So I bought some Compound W to remove a wart on my finger. On the box it didn’t say to not get it one the surrounding skin so I wasn’t super careful while putting it on. I left it on all day and it started hurting pretty bad so I looked up side effects and webmd said to not get it on your healthy skin but didn’t say what to do if you did. This was yesterday. I haven’t put the medication back on but my finger is starting to hurt even more. The wart itself and the skin around it is white and the skin around the what used to be healthy skin is starting to turn a very dark red color. I can’t find any answers so I figured I would ask here. I’m starting to get a little worried and irritated because it hurts to touch. Should I go to a doctor or just wait it out?

3 Answers

Relevance
  • A.J.
    Lv 7
    7 months ago
    Favorite Answer

    There are new versions of Compound W with a different chemical composition, but the older standard versions are 17% Salicylic Acid which breaks down the keratin in surface layers of skin and generally triggers a body response to accelerate new skin growth from the inside. That's the method of driving the wart to the surface, pushed out with new skin from underneath. Normally, it should not go on healthy skin, but should do the same thing, killing the outer layers of skin and new layers should grow underneath. The white is dead skin. Not sure about dark red, which is normally blood from under the lower layers of skin.

    Cells that make up your skin have a 14 to 21 day life. That is, your skin is all new every two the three weeks.

    The Compound W is just making that go faster at a spot.

    Most brain cells do not get replaced, but your body's cells are dying and replicating continuously.

    If you are not happy with the Compound W actions, rinse it off with water. You can see a doctor if the wart still is there, or try one of the newer Compound W's that freeze it off.

    Just like any bruise, your skin should heal itself.

  • 7 months ago

    That is why you should READ THE INSTRUCTIONS! Were there plasters with little holes in the middle, should be. That is how you apply it. It will all scab over soon. READ THE INSTRUCTIONS.

    • Liz7 months agoReport

      I actually did read the instructions. Multiple times. It didn’t say anywhere on the bottle or box that you’re not supposed to get it on the skin around it. It literally just said to apply it to the wart. No warnings about getting it on healthy skin or anything.

  • Pearl
    Lv 7
    7 months ago

    rnaybe you should go see your doctor and get it checked out

    • Liz7 months agoReport

      You’re probably right. I just wanted to see if anyone else had had this happen.

Still have questions? Get your answers by asking now.